MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM

ROCHE DIAGNOSTICS ELECSYS SYPHILIS; ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Model Number SYPHILIS
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).Medwatch field e1 initial reporter establishment name - the full facility name was provided as (b)(6).
 
Event or Problem Description
The initial reporter stated they received questionable results for two samples collected from the same patient tested with elecsys syphilis on multiple analyzers.The samples were collected from a clinician who experienced a needlestick injury from a patient with active syphilis.The first sample was tested on the customer's e 801 analyzer, resulting in syphilis values of 17.1 coi (reactive) and 17.2 coi (reactive).The sample was repeated using the abbott method, resulting in a value of 0.35 s/co.The sample was re-centrifuged in a high-speed centrifuge and tested on a second unknown roche analyzer, resulting in a syphilis value of 17.0 coi (reactive).A second sample was collected from the patient and it resulted in a syphilis value of 16.9 coi when tested on the e 801 analyzer.The sample was repeated on a cobas e 411 analyzer, resulting in a syphilis value of 15.86 coi (reactive).Both samples were sent to different laboratories for rpr and tppa testing and all results came back as non-reactive.

Brand Name
ELECSYS SYPHILIS
Common Device Name
ENZYME LINKED IMMUNOABSORPTION ASSAY, TREPONEMA PALLIDUM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25394661
Report Number1823260-2026-02210
Device Sequence Number18818071
Product Code LIP
UDI-Device Identifier07613336171998
UDI-Public07613336171998
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K211302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberSYPHILIS
Device Catalogue Number09015051190
Device Lot Number89621302
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/19/2026
Supplement Date Received by Manufacturer06/03/2026
Initial Report FDA Received Date06/04/2026
Supplement Report FDA Received Date06/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient SexMale